Hail, Gratiot
- When
- May 1, 12:43 PM EST
- Where
- Gratiot County, 1.71 mi SE of Alma
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 43.350, -84.650
A trained spotter two miles south of Alma reported three quarters inch diameter hail.
An isolated severe thunderstorm produced three quarters inch diameter hail in Gratiot county.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRR wrote it up.
An isolated severe thunderstorm produced three quarters inch diameter hail in Gratiot county.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before the first event at May 1, 12:35 PM EST, 8 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 135 PM EDT TUE MAY 01 2007 .SHORT TERM... THIS WILL BE AN ABBREVIATED DISCUSSION DUE TO ACTIVE WEATHER. AFTERNOON ZONE PACKAGE WILL BE ISSUED AROUND 330 PM DEPENDING ON THE EVOLUTION OF ANY WATCH HEADLINES. FORECAST ISSUES IN THE NEAR TERM ARE FOR SKY CONDITIONS TONIGHT AND ALSO FOR SCATTERED FROST POTENTIAL NEXT FEW NIGHTS ACROSS THE NORTHERN HALF OF THE CWA. FOR TONIGHT...CLOUDS WILL GRADUALLY THIN OUT AS DEEPER RH MOVES OFF TO THE EAST. WILL HAVE SKIES BECOMING PARTLY CLOUDY BY LATE FIRST PERIOD. SFC RIDGING BUILDS IN AND FAIR WEATHER WILL RULE THE REST OF THE SHORT TERM. NOTED THAT MAV HAS MIN TEMPS AT OR BELOW FREEZING AT CAD FOR THE NEXT FEW NIGHTS. WILL PROBABLY NEED AT LEAST A FROST ADVISORY TOMORROW NIGHT FOR THE NORTHERN ZONES. .LONG TERM... THE MAIN FEATURE IN THE LONG TERM PORTION OF THE FORECAST FOR SW LOWER CONTINUES TO BE THE UPPER RIDGE THAT IS EXPECTED TO BUILD EAST FROM ITS CURRENT POSITION OVER THE WRN PORTION OF THE COUNTRY. NO SIGNIFICANT CHANGES WERE MADE TO THE GOING EXTENDED. THE LATEST GFS DOES SHOW RAIN ARRIVING BY MONDAY...BUT THIS WAS A CONTINUITY CHANGE FROM THE LAST RUN AND WAS DISCOUNTED GIVEN THE EXPECTATION THAT THE RIDGE WILL TAKE A WHILE TO BREAK DOWN. .GRR WATCHES/WARNINGS/ADVISORIES...NONE. && OSTUNO BEACHLER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 901 AM EDT TUE MAY 1 2007 LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074-021315- ST JOSEPH TO SOUTH HAVEN-SOUTH HAVEN TO HOLLAND- HOLLAND TO GRAND HAVEN-GRAND HAVEN TO WHITEHALL- WHITEHALL TO PENTWATER-PENTWATER TO MANISTEE-MASON-LAKE-OSCEOLA- CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-MONTCALM-GRATIOT- OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM-VAN BUREN- KALAMAZOO-CALHOUN-JACKSON- 901 AM EDT TUE MAY 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL CONTINUE TODAY. SOME STORMS COULD BE STRONG TO SEVERE...MAINLY SOUTH OF INTERSTATE 94...AS THEY MOVE EAST-SOUTHEAST AT 35 MPH. THE MAIN THREATS WILL BE DAMAGING WINDS AND LARGE HAIL...ALTHOUGH A SMALL TORNADO CAN NOT BE RULED OUT. THUNDERSTORMS ARE EXPECTED TO EXIT THE OUTLOOK AREA BY EARLY AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY...MAINLY FOR AREAS NEAR AND SOUTH OF INTERSTATE 94. TJT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1139 AM EDT TUE MAY 1 2007 MIZ059-067-011600- CLINTON-INGHAM- 1139 AM EDT TUE MAY 1 2007 ...SPECIAL WEATHER STATEMENT... AT 1138 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR LANSING...MOVING EAST AT 50 MPH. FUNNEL CLOUDS...PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. IF A FUNNEL CLOUD IS OBSERVED...TAKE SHELTER IMMEDIATELY. LOCATIONS IN OR NEAR THE PATH INCLUDE...HASLETT AND WILLIAMSTON. GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. TURNAGE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1149 AM EDT TUE MAY 1 2007 MIZ072-011615- KALAMAZOO- 1149 AM EDT TUE MAY 1 2007 ...SPECIAL WEATHER STATEMENT... AT 1146 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR VICKSBURG...OR NEAR PORTAGE...MOVING EAST AT 45 MPH. UP TO DIME SIZE HAIL...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THIS STORM. LOCATIONS IN OR NEAR THE PATH INCLUDE...PAVILION TOWNSHIP AND NORTHERN BRADY TOWNSHIP. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. BEACHLER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1215 PM EDT TUE MAY 1 2007 MIZ073-074-011630- CALHOUN-JACKSON- 1215 PM EDT TUE MAY 1 2007 ...SPECIAL WEATHER STATEMENT... AT 1212 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES SOUTHEAST OF BATTLE CREEK...MOVING EAST AT 40 MPH. LOCATIONS IN OR NEAR THE PATH INCLUDE...MARSHALL...HOMER AND ALBION. GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. TURNAGE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1245 PM EDT TUE MAY 1 2007 MIZ073-074-011700- CALHOUN-JACKSON- 1245 PM EDT TUE MAY 1 2007 ...SPECIAL WEATHER STATEMENT... AT 1241 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR HOMER...OR 10 MILES SOUTH OF ALBION...MOVING EAST AT 45 MPH. LOCATIONS IN OR NEAR THE PATH INCLUDE... HOMER AND CLARENDON TOWNSHIPS PULASKI...HANOVER...LIBERTY TOWNSHIPS CITY OF BROOKLYN GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. TURNAGE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 103 PM EDT TUE MAY 1 2007 MIZ074-011730- JACKSON- 103 PM EDT TUE MAY 1 2007 ...SPECIAL WEATHER STATEMENT... AT 1258 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES SOUTHWEST OF VANDERCOOK LAKE...MOVING EAST AT 45 MPH. UP TO HALF INCH DIAMETER HAIL WILL BE POSSIBLE WITH THIS STORM...ALONG WITH WIND GUSTS TO 30 MPH. LOCATIONS IN OR NEAR THE PATH INCLUDE... PULASKI...HANOVER...LIBERTY TOWNSHIPS CITY OF BROOKLYN GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. TURNAGE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
129 PM EDT TUE MAY 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0119 PM HAIL 2 E MAPLE RAPIDS 43.11N 84.65W
05/01/2007 E0.50 INCH CLINTON MI TRAINED SPOTTER
&&
TJTThe Grand Rapids radar (KGRR), 89 km away, was scanning. The volume nearest the first event began at 17:41 UTC.
1 hail. Local standard time, as filed.
A trained spotter two miles south of Alma reported three quarters inch diameter hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2007Every state in 2007This day in weather historyWarnings in Michigan, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 35270.